Thunderstorm Wind, Pointe Coupee
- When
- May 27, 4:55 AM CST
- Where
- Pointe Coupee County, Mc Kneeley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.600, -91.620
Law enforcement reported of a tree down in Fordoche.
Widespread thunderstorms developed in east Texas on May 26th along a stalled frontal boundary. Those storms merged into a Mesoscale Convective System late in the afternoon and raced southeastward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Widespread thunderstorms developed in east Texas on May 26th along a stalled frontal boundary. Those storms merged into a Mesoscale Convective System late in the afternoon and raced southeastward. As those storms moved across the local area, a severe wind gust wind gust occurred in Pointe Coupee Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 27, 2:21 AM CST, 2 hours 34 minutes earlier.
Area Forecast Discussion National Weather Service New Orleans LA 321 AM CDT Tue May 27 2025 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (Today through Wednesday) Issued at 249 AM CDT Tue May 27 2025 MCS features continue to move through the deep south bringing severe storms from their area of initiation up to several hundred miles east. Fortunately, as they get this far east, some dampening has occurred and they begin to weaken. But as daylight comes back, heating should help reintensify these areas. Numbers are not very high in the severe storms department but they do exist which is why SPC has our area under a marginal to slight risk of severe. This looks credible for today. A few cells will continue to develop this morning ahead of the main line moving through western LA at the moment, but the highest chances of severe storms will be with the line as it moves through. The line is moving east at around 35kt(40mph) so momentum exchange will be enough for moderate winds at the sfc and it does not take a lot of convective burst to cause these winds to tip into severe category, at least to the west of the area. The motion and momentum will be similar as it moves through but the amount of convective bursts may not be as intense. Timing is not clear cut but given the history of the actual line's motion, it looks like the line will begin to enter the CWA between 5-6am this morning. The fastest guidance using the CAMS has this entering at 7am. We will back the current timing closer to 5-6am. Stratiform rain may develop behind this line keeping a light rainfall across much of the area for a few hours during the morning then some redevelopment during the afternoon as there is a weakness remaining just beneath 900mb which looks to remain for the next few days. This just provides a conduit for these systems to move east along and even redevelop if enough heating can be achieved during the day. A repreive overnight then redevelopment again Wed along this ~900mb weakness. And not much unlike today, numbers are not impressive but CAPE values are in the 1500J range so high CAPE low shear could be what results in any storms becoming strong or severe. && .LONG TERM... (Wednesday night through Monday) Issued at 249 AM CDT Tue May 27 2025 Models are showing Wed night again with a repreive in rainfall and storms but developing again with a diurnam cadence. Thu storms will be developing ahead of a cold front that should begin moving through LA just after dark Thu evening. This will not allow the same nightly repreive to occur Thu night into Fri morning as before. But the differing storm motion flows coming in will cause storms to act like they are stalling as storm motion vectors 180 the propagation vectors Fri morning. The cold front, that all global guidance is advertising, will be moving into the area around noon Fri and off the coast by midnight Fri night/Sat morning. This should clean the area of sh/ts. But until then, all locations should at least measure with the southern half of the area possibly being the lowest over the next 4 days and the norther half the highest. These tallies are not large and range from around 1 inch south to 3 inches north. But there will be a few bullseyes of higher tallies where trainging and redevelopment occurs for the next several days. The weekend, for now, looks good with a drying out period. But we will need to keep watch on Sunday and/or Monday as another system may drop southward in NW flow and we all know how NW flow is around here. && .AVIATION... (12Z TAFS) Issued at 249 AM CDT Tue May 27 2025 VFR will be replaced by MVFR cigs this morning as a line of TSRA moves through each terminal this morning and early afternoon. Most terminals should see a quick drop to IFR or even tempo LIFR cis cigs while the TSRA moves over. This should quickly move back to MVFR and VFR levels after the line. The line will be timed for each site this morning. Another round of sh/ts could redevelop this afternoon but should all decay after sunset with some IFR cigs moving in over northern areas. && .MARINE... Issued at 249 AM CDT Tue May 27 2025 There is a good chance of sh/ts today as a line of storms moves through causing winds to shift to a westerly or NW direction temporarily. Overall, a general well-established southerly direction should remain outside storms but should also remain weak around 10kt possibly rising to around 15kt Thu. Storm chances will remain through early Sat. A cold front will approach the coast late Fri and could move through the northern gulf Sat. If this front moves offshore, it would provide northerly winds around 15kt Fri night into Sat. && .PRELIMINARY POINT TEMPS/POPS... MCB 85 69 85 68 / 90 50 70 50 BTR 88 72 87 71 / 90 40 80 50 ASD 88 71 86 70 / 70 40 80 40 MSY 89 76 86 75 / 70 30 80 40 GPT 87 73 86 71 / 60 40 70 50 PQL 87 71 87 70 / 60 30 60 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...TE LONG TERM....TE AVIATION...TE MARINE...TE
Special Weather Statement
National Weather Service New Orleans LA
526 AM CDT Tue May 27 2025
LAZ034>037-039-046>048-056>060-071-077-079>088-MSZ068>071-271230-
Lower Jefferson LA-East Feliciana LA-Pointe Coupee LA-
West Feliciana LA-Iberville LA-Northern St. Tammany LA-St. Helena LA-
Southern Livingston LA-West Baton Rouge LA-St. Charles LA-
Central Tangipahoa LA-Lower Tangipahoa LA-Western Ascension LA-
Southwestern St. Tammany LA-St. James LA-East Baton Rouge LA-
Eastern Ascension LA-Washington LA-Western Orleans LA-
Northern Livingston LA-Northern Tangipahoa LA-Assumption LA-
St. John The Baptist LA-Upper Jefferson LA-Upper Lafourche LA-
Wilkinson MS-Amite MS-Walthall MS-Pike MS-
526 AM CDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WESTERN ORLEANS, WEST
FELICIANA, POINTE COUPEE, NORTHWESTERN ST. TAMMANY, NORTHWESTERN
JEFFERSON, NORTHWESTERN LAFOURCHE, EAST BATON ROUGE, ST. JOHN THE
BAPTIST, ASCENSION, ST. JAMES, ST. CHARLES, WEST BATON ROUGE, ST.
HELENA, LIVINGSTON, EAST FELICIANA, IBERVILLE, TANGIPAHOA, ASSUMPTION
AND WASHINGTON PARISHES, WALTHALL, PIKE, WILKINSON AND AMITE COUNTIES
THROUGH 730 AM CDT
...
At 525 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monterey to Fordoche to near Cypremort Point.
Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Reserve, Madisonville, Plaquemine, Montz, Greensburg, Brusly,
Erwinville, Livonia, Amite, Summit, Gonzales, Covington, Ponchatoula,
Natalbany, Ramah, Chackbay, Bush, Dexter, Whitehall, and Albany.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 127 and 231.
Interstate 12 between mile markers 1 and 71.
Interstate 55 in Louisiana between mile markers 1 and 66.
Interstate 55 in Mississippi between mile markers 1 and 22.
Interstate 110 in Louisiana between mile markers 1 and 8.
Interstate 310 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Louisiana...and southern Mississippi.
&&
LAT...LON 3133 9004 3081 8980 3026 9001 3028 9001
3036 9019 3018 9039 3010 9037 3006 9009
2982 9018 2973 9111 2974 9110 3004 9122
3011 9147 3050 9175 3086 9182 3104 9172
3097 9166 3104 9156 3113 9163 3132 9146
TIME...MOT...LOC 1025Z 260DEG 43KT 3145 9173 3059 9159 2973 9190
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe Hammond radar (KHDC), 116 km away, was scanning. The volume nearest the first event began at 10:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
Law enforcement reported of a tree down in Fordoche.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1260592.